ANNIEJEFFRIES

SparkPoints
 

Out of Action...... OR Not Walking CAN be good for you sometimes!

Friday, March 25, 2011

I get so sick of being sick.....LOL

Well sick for me is when I get something else on top of all the health issues I already deal with. I'm used to those. When you are chronically ill, after a while, whether you like it or not, you get used to all the pills and shots and inhalers etc you deal with all the time. You are used to the usual flare-ups that make you miserable for a few days here and there, You just deal with it and go on with your life the best you can with as positive an attitude you can muster, Most of the time I do alright, I walk nearly everyday, Ride the bus to the store. I get in more walking on bus days because I walk to the bus stop then from the bus stops to stores etc several times per week. I get in my other exercise on days when The weather keeps me inside, But when I get something else like inflammation of the lungs and infection, I have COPD or Chronic Obstructive Pulmonary Disorder, fever etc that's hit me this time, That's when I'm out of action for a while.

This time I am on steroids and an antibiotic. Steroids totally mess up my system. Blood glucose goes up, which means extra insulin and shots and other things happen that keep me down. Plus bedrest and no strenuous weight bearing exercise , no stress on joints for a few weeks because the antibiotics I am on for a week can cause tendon inflammation and bursting of the achilles tendon, which means NO WALKING long distances. They are going to kill me one of these days....LOL

So no walking means chairexercise.........thank God for chair exercise. I'd go totally nuts if there wasn't something I could do, So the Chair Exercise team is stuck with me for a while more often than usual, I'll try not to drive you all crazy!!!

A note for all of you who may need antibiotics in the future. Your doctor may not tell you about the side affects of drugs they give you, I'm lucky my doctors are pretty good about it because of all the illnesses I have and interactions can be dangerous for me, Be sure to ASK your doctor about potential side affects. Levequin, which is what I'm on this time can cause major side affects in joints and tendons. Especially if you have any degenerative joint conditions you are being treated for. Be pro-active in your health care, If your doctor doesn't like it,, find a new doctor. Some of the new drugs out there CAN kill or cripple you if you are not aware of what they can do. So take good care of yourselves. Ask or at the very least read the inserts that come with new medicine and ask questions if you have any concerns. Most Spark People I have found are doing their best to get healthy. Getting healthy means doing your best to to be healthy in every aspect of your life, It is one of my concerns I voice frequently. As a health care provider before I became too ill to work, I saw people nearly die because no one asked if a new drug would be compatible with drugs that the person was on. People who are chronically ill and see multiple doctors are especially vulnerable. I will get off my soapbox now.....I hope you understand. I truly care about this stuff.
emoticon all my friends on Spark People and friends and family on Facebook (I publish this blog there sometimes too) for encouraging me to keep going, being supportive when I've needed them, and loving me through it all in spite of myself. Because of you, my life is a little easier. I hope I help some of you as well.

Until Next Time
Blessed Be

Annie
emoticonto you all.
Share This Post With Others
Member Comments About This Blog Post
  • CAROLIAN
    Hope you are feeling better soon emoticon
    3176 days ago
  • CAZ5346
    My GP has a little calculator type thing that she checks whenever she puts me on a new drug. And my neurologist at one time was a pharmacist so he is very knowledgeable.about meds. Quite a few years ago a doctor I had seen for Gerd put me on a med and at the tine I was on a drug study for Parkinsons and whenever I was put on a new med I had to call and let them know, Well, they hit the roof as that med would have had me in full blown parkinson symptoms. When I called the tummy dr. they were in a huff and wanted to know WHAT med the neuro thought I should go on then. Well I had an answer for them and they sais "Oh that's right that one will work" I never went back there again. So yes, we have to be our own best doctors.

    Thanks, Annie, for this blog.

    Carol
    3181 days ago
  • ADORNED2
    ANNIE
    COULDN'T AGREE WITH YOU MORE MOST DR'S TODAY HAVE A DON'T ASK DON'T TELL PHILOSOPHY - IN OTHER WORDS IF YOU DON'T KNOW THE RIGHT QUESTIONS TO ASK YOU GET VERY LITTLE OR NO EXPLANATION !
    TAKE CARE OF YOU
    3182 days ago
  • TERESAMARIE1959
    You are so right about the side affects and drugs! It pays to be knowledgeable and weigh the risks against the benefits!

    Woo hoo for the chair exercises! I hope you are feeling better soon! I wish you could breathe easier as I am sure at times it must be frightening!

    emoticon
    3183 days ago
  • Add Your Comment to the Blog Post

    Log in to post a comment


    Disclaimer: Weight loss results will vary from person to person. No individual result should be seen as a typical result of following the SparkPeople program.